# SDR CA990330040

- Difficulty date: March 15, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-44-180
- Engine: Lyc O360E1A6
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Part number: 35515006
- Condition: Fod
- Location: Engine
- Part time: 7,780 hours
- Component: 8624531
- Stage of operation: DE
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) ON THE CARBURETOR AIR BOX BOTTOM ASSY COVER THERE ARE TWO FELT STRIPS SECURED WITH 6 STAPLES.  AS THE FELT WORE, THE WIRE STAPLES BECAME LOOSE AND FELL OUT AND LODGED IN THE THROTTLE BORE AT THE BUTTERFLY VALVE (P/N 87327003). THIS PREVENTED THE PILOT FROM REDUCING POWER.  AN IN-FLIGHT SHUTDOWN WAS NECESSARY.  THE SUBMITTER SUGGESTS SECURING THE FELT STRIPS BETWEEN RIVITED ALUMINIUM WOULD ELIMINATE THE PROBLEM.
